MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-001788
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Fatigue (1849); Hyperglycemia (1905); Nausea (1970); Vomiting (2144); Urinary Frequency / Polyuria (2275); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 06/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported that they sought medical attention at the hospital on (b)(6) 2025, due to an issue with the omnipod app being incompatible with their samsung device.This incompatibility led to symptoms such as vomiting, sweating, constant urination, and sleepiness, which resulted in a diagnosis of diabetic ketoacidosis (dka).The patient was hospitalized for three days, during which they received fluids, had their pod removed, were placed on an insulin drip, and had their blood glucose (bg) levels (over 250 mg/dl) monitored hourly.They were also put on a diabetic diet.After the medical event was documented, it was confirmed that the patient did not have access to any previously registered omnipod 5 controllers and had lost access to the omnipod 5 app due to the incompatibility.
 
Additional Manufacturer Narrative
According to the complainant the device will not be returned for investigation.We are unable to determine if any product condition could have contributed to the reported hospitalization and diabetic ketoacidosis.No lot release records were reviewed, as the product lot number was not provided.High blood glucose is a common symptom for people with diabetes (glucose monitoring data from people with diabetes indicate that on average, they can experience blood glucose levels above 250 mg/dl for 14-25% of the time[1][2][3].), and it would be challenging to speculate on a cause for the complaints without receiving the devices back for an engineering investigation.[1] beck rw, bergenstal rm, cheng p, kollman c, carlson al, johnson ml, rodbard d.The relationships between time in range, hyperglycemia metrics, and hba1c.J diabetes sci technol 2019;13:614-626.[1] welsh jb, derdzinski m, parker as, puhr s, jimenez a, walker t.Real-time sharing and following of continuous glucose monitoring data in youth.Diabetes ther 2019;10:751-755 [1] puhr s, derdzinski m, welsh jb, parker as, walker t, price da.Real-world hypoglycemia avoidance with a continuous glucose monitoring system's predictive low glucose alert.Diabetes technol ther 2019;21:155-158.Locked down smartphone: phone_control_android omnipod software app version: 3.1.1 smartphone operating system: ap3a.240905.015.A2.S918usqs6dyf3 smartphone hardware: sm-s918u cgm sensor type: g7.Please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key22535201
Report Number3004464228-2025-31921
Device Sequence Number7488081
Product Code QFG
UDI-Device Identifier10385083000565
UDI-Public10385083000565
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-001788
Device Catalogue NumberM009-3P-AP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age43 YR
Patient SexMale